Flood, Wabasha
- When
- March 14, 6:30 AM CST to March 15, 1:00 AM CST
- Where
- Wabasha County, Zumbro Falls
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Law Enforcement
- Coordinates
- 44.280, -92.430
11 feet, which was a little over two feet above flood stage. A few roads were closed due to high water.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Rapid snow melt caused the Zumbro River at Zumbro Falls (Wabasha County) to reach a crest of 20.11 feet, which was a little over two feet above flood stage. A few roads were closed due to high water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Mar 14, 1:25 AM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 225 AM CDT WED MAR 14 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT FORECAST FOCUS REMAINS ON THE PCPN CHANCES OVER THE NEXT FEW DAYS. THE FIRST CONCERN FOR THE POTENTIAL FOR SOME PCPN IS THE FRONT THAT HAS BEEN TRACKING ACROSS THE REGION EARLY THIS MORNING. THIS BOUNDARY IS PROGGED TO CONTINUE TO SAG SOUTH/SOUTHEAST TODAY...LAYING FROM WEST TO EAST FROM THE NEW ENGLAND STATES TO THE MO RIVER VALLEY TONIGHT. THE BEST LOW LEVEL MOISTURE RETURN INTO AND NORTH OF THIS SFC BOUNDARY LOOK TO BE ACROSS THE OH RIVER VALLEY...PER THE 850 MB MOISTURE TRANSPORT VECTORS. HOWEVER...ISENTROPIC LIFT ALONG THE 290:300 K SFCS IS RATHER HEFTY NORTH OF THE FRONT...ACROSS NORTHEAST IOWA INTO SOUTHERN WI...FROM LATE THIS AFTERNOON THROUGH 06Z TONIGHT. THERE IS SOME 2-D FRONTOGENETIC RESPONSE ALSO INDICATED THROUGH VARIOUS LAYERS IN THE SAME LOCATION DURING THIS TIME PERIOD. LOOKING AT A NORTH-SOUTH RUNNING TIME/HEIGHT X-SECTION ACROSS THE FORECAST AREA...THE MID TO LOW LEVEL MOISTURE WILL BE ON THE INCREASE BY THIS AFTERNOON...MOSTLY CENTERED IN THE 700:600 MB LAYER. THIS SATURATION IS CO-LOCATED WITH THE BETTER LIFT...WHICH MOSTLY SLIDES TO THE SOUTHEAST AFTER 06Z. THE MOISTURE HANGS AROUND THOUGH. THE BEST POTENTIAL FOR OVERRUNNING PCPN WILL STILL BE LOCATED JUST TO THE NORTH OF THE FRONTAL BOUNDARY...FROM CENTRAL IL INTO NY TONIGHT. HOWEVER...THERE DOES APPEAR TO BE ENOUGH LIFT AND MOISTURE FOR THE POTENTIAL FOR A MORE ELEVATED BAND OF LIGHT RAIN DEVELOP NORTH OF THIS MAIN AREA...WHICH COULD AFFECT PORTIONS OF NORTHEAST IOWA AND SOUTHERN WI. BY THU MORNING...A SOMEWHAT WEAK 500 MB SHORTWAVE TROUGH WILL TAKE AIM ON THE UPPER MISSISSIPPI RIVER VALLEY...TRACKING ACROSS THE AREA THU EVENING. THERE IS A DECENT RESPONSE IN THE QG FIELDS THROUGH THE LAYERS WITH THIS SHORTWAVE...AND THE RH FIELDS INDICATE THAT THE SYSTEM WILL BRING ENOUGH SATURATION WITH IT FOR PCPN CHANCES. THE BEST CHANCES APPEAR TO BE ACROSS MN ON THU...SHIFTING INTO NORTHWEST WI THU NIGHT...BUT DIMINISHING AS IT DOES. THIS UPPER LEVEL FEATURE WILL HAVE A SFC HIGH TO CONTEND WITH...WHICH LOOKS TO BE CENTERED OVER THE NORTHERN GREAT LAKES AT 00Z FRI. PCPN CHANCES LOOK TO BE SMALL...AND QPF LIGHT...BUT ENOUGH POTENTIAL FOR SMALL POPS. THEN FOR FRIDAY...BOTH THE GFS AND NAM WANT TO BRING DOWN ONE MORE BIT OF SHORTWAVE ENERGY INTO THE BROAD 500 MB TROUGH...WHO/S AXIS WILL HAVE SHIFTED INTO THE EASTERN GREAT LAKES BY 00Z SAT. THE UPPER LEVEL ENERGY WITH THIS WILL STILL HAVE THE SFC HIGH TO CONTENT WITH...AND THE QG RESPONSE IS MUCH WEAKER COMPARED TO THE THU/THU NIGHT SYSTEM. SATURATION COULD ALSO BE A PROBLEM...PER THE RH FIELDS AND TIME/HEIGHT X-SECTIONS. THE GFS DOES PAINT SOME LIGHT QPF ACROSS NORTHEAST MN/NORTHERN WI ON FRI...WHILE THE NAM IS DRY. THE ENSEMBLES MATCH UP WITH THE GFS BETTER. CURRENTLY THOUGH...CHANCES ARE NOT IN THE FORECAST FOR THE LOCAL AREA...AND CONSIDERING THE WEAK FORCING...LIMITED MOISTURE AND A SFC HIGH TO CONTEND WITH...WILL HOLD ONTO THE DRY FORECAST FOR THIS PERIOD FOR NOW. OVERALL...AGAIN A FEW DIFFERENT WEATHER FEATURES COULD BRING SOME PCPN TO THE AREA OVER THE NEXT FEW DAYS. NOTHING OVERLY DYNAMIC...IN FACT MOST WEAK...AND ALL LOOK TO PRODUCE LIGHT QPF IN THE AREAS WHERE PCPN DOES DEVELOP. CARVING OUT THE WHEN/WHERE IS STILL NOT ALL THAT CERTAIN...AS THE SYSTEMS ARE AGAIN...SMALL AND WEAK. LOOKING AT TEMPS...THE RUN OF VERY MILD CONDITIONS WILL COME TO AN END TODAY. 850 MB TEMPS ARE PROGGED TO FALL FROM AROUND 10 C AT 00Z WED...TO -2 C BY 00Z TONIGHT. THIS COOLER LOW LEVEL AIR WILL HOLD FAST ACROSS THE REGION INTO THE START OF THE WEEKEND. SO...A RETURN TO HIGHS IN THE 30S TO LOWER 40S LOOKS REASONABLE...AT OR BELOW THE SEASONAL NORMALS. .LONG TERM...SATURDAY THROUGH TUESDAY THE TRENDS WITH THE MEDIUM RANGE FORECAST MODELS CONTINUE TO POINT TO RIDGE BUILDING/RETURN TO ZONAL FLOW BY THE END OF THE WEEKEND. THIS SHOULD KEEP THE COOL DOWN TEMPORARY...WITH TEMPS BUMPING BACK TO OR ABOVE THE SEASONAL NORMALS. THERE IS ONE GLARING DIFFERENCE BETWEEN THE GFS AND EC HOWEVER...AS THE GFS WANTS TO DROP A SHORTWAVE TROUGH ACROSS THE NORTHERN/EASTERN GREAT LAKES MONDAY MORNING. MEANWHILE...THE EC IS WELL NORTH WITH THIS FEATURE...WITH THE LAST ENSEMBLE RUN SUPPORTING A LOOK MORE LIKE THE EC. AT THE SFC...BOTH THE MODELS DO DRAG A FRONTAL BOUNDARY ACROSS THE UPPER MISSISSIPPI RIVER VALLEY BY THE END OF THE WEEKEND...WITH THE GFS FASTER AND STRONGER. THE GFS WOULD ALSO RESULT IN BETTER PCPN CHANCES. THE GFS HAS BEEN TRENDING STRONGER WITH THIS SHORTWAVE TROUGH OVER ITS LAST FEW RUNS...BUT SHIFTED A BIT MORE SOUTH THIS LAST RUN. THE EC HAS KEPT IT NORTH. WILL STAY WITH THE EC/ENSEMBLE SOLUTION FOR NOW. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 550 AM CDT WED MAR 14 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-151100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 550 AM CDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WEAK AREA OF LOW PRESSURE MAY BRING A LITTLE LIGHT SNOW TO LOCATIONS SOUTH OF A LINE FROM OELWEIN IOWA TO MAUSTON WISCONSIN TONIGHT. LITTLE OR NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RUNOFF FROM THE MELTING SNOWPACK WILL CONTINUE TO LEAD TO RISES ON AREA RIVERS AND STREAMS. FLOODING WILL CONTINUE ALONG SOME RIVERS AND STREAMS AND THE POTENTIAL EXISTS FOR OTHERS TO GO OUT OF THEIR BANKS. THE POTENTIAL FOR SOME ADDITIONAL LIGHT SNOW WILL CONTINUE THURSDAY FOR THE ENTIRE AREA AND INTO THURSDAY NIGHT FOR AREAS NORTH OF A ZUMBRO FALLS MINNESOTA TO BLACK RIVER FALLS WISCONSIN LINE. LITTLE OR NO ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY REPORTS OF FLOODING DURING THE UPCOMING DAYS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22301.